Heart Disease Community
PVC's and Cardiac Weirdness
About This Community:

Join others with Heart Disease and get guidance and support. Ask a question, join a conversation, share experiences.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

PVC's and Cardiac Weirdness

Okay, here it goes. Over the past year, I've developed a fast heart rate that comes and goes without warning and is often accompanied by PVC's. It began in November of 2006 when I started taking Remeron 30 mg (mirtazapine) for severe depression. After awhile, the Remeron stopped working and I then switched to Cymbalta 60 mg (duloxetine), but that didn't work either. For about half of my life, I've taken countless numbers of antidepressants, and they've all quit working...every last one. As a result, I was placed on Concerta 36 mg (methylphenidate) and this made my transient fast heart rate even worse, and the PVC's were happening much more frequently. Since the Concerta was making things worse, I was switched to Adderall (adderrall) 5 mg (mixed amphetamine salts) 2x/day. The Adderall (adderrall)'s side effects are less harsh but it gives me a lot more PVC's. I saw a cardiologist and he said that the PVC's were not dangerous, that my elevated heart rate was from anxiety, and that I could continue taking my medication. I don't believe this; I've had anxiety my ENTIRE life and I've never had this happen in the past...EVER. My anxiety is just aggravating the heart rate and PVC's...it isn't causing it. If anything, the PVC’s are causing the anxiety, not the anxiety causing the PVC’s. I know this because I have the fast heart rate and PVC's even when I am as calm and relaxed as can be. As a result, I've stopped all medication and have been taking Fish Oil 3x/day, which has drastically reduced my PVC's, but fails to stop them if I take the Adderall (adderrall). On average, my heart beats at about 65-75 bpm, but can jump up to 95-100 bpm and very rarely, up to 120 bpm (usually when I'm standing). Again, this happens regardless of my mood. Also, sometimes when I eat, my pulse becomes stronger and more rapid and I get PVC's. And when I get up from sitting and start moving around, my heart seems to overreact to the posture changes and it will beat so hard for several moments that my ribcage will start thumping and I will hear my heart beating in my ears. I should also mention that I occasionally take Klonopin 1 mg (clonazepam) for anxiety, but it makes my heart race too! Just the other day, my pulse went from ~75 bpm up to 108 bpm an hour after taking it. Of course, the Klonopin sedated me so I could have cared less about the tachycardia, but it was still there, with no anxiety at all. My heart seems sensitive to all sorts of medications, no matter what kind it is. With my depression, anxiety, and ADHD, I can't afford to not take meds...I've stopped everything and am really struggling right now. By the way, I was found to have high cortisol levels and am seeing an endocrinologist Friday to see if hormones or catecholamines are what's causing this cardiac weirdness. What do you think is going on here? Any advice would be greatly appreciated.

P.S. - I don't smoke, I drink very rarely (alcohol doesn't aggravate my PVC's), I hardly ever touch caffeine (caffeine doesn't give me PVC's either), and I hardly exercise (too depressed).

I'm a 21 y/o male and am otherwise very healthy.
  
Related Discussions
2 Comments Post a Comment
Blank
Avatar n tn
It's me again...I forgot to add something to my above post. Sometimes I get very mild chest pain when I'm having a lot of palpitations. The pain seems to be located in the left ventricle but it is not angina or anything, it's just a dull discomfort and goes away when the palpitations are over. This only happens when I'm having PVC's all day long. Also, I had an EKG and the cardiologist said it was normal. One more thing: the palpitaions go away when I am exercising, but exercise makes my heart beat faster than normal.
Blank
Avatar f tn
Ben,
its been a while but I hope you get this reply. I too am on adderall (adderrall).. I have been for years.It CASUES PVC's, dont let anyone tell you it doesnt. Its cocaine. Plain and simple. It will increase your anxiety, and may even make your depression worse as well. My doctor finally took me off because its too dangerous. If you can, find an alternate med.
Blank
Post a Comment
To
Top Heart Disease Answerers
159619 tn?1318997813
Blank
erijon
Salt Lake City, UT
Avatar f tn
Blank
achillea
CA
11548417 tn?1440481484
Blank
Ger57
Netherlands
Avatar m tn
Blank
Occupant
IL
Avatar m tn
Blank
tacolino
Ireland
144586 tn?1284669764
Blank
caregiver222
Blank
BloodPressure Tracker
Monitor Your Blood Pressure
Start Tracking Now
Blank
HeartRhythm Tracker
Track your Heart Condition
Start Tracking Now
Recent Activity
4522800 tn?1459192030
Blank
VICourageous commented on cast out
1 hr ago
463897 tn?1448485050
Blank
MH Community Mgr commented on photo
19 hrs ago
Avatar f tn
Blank
Kmulh joined this community
Welcome them!
May 25
Heart Disease Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Heart Disease Answerers
159619 tn?1318997813
Blank
erijon
Salt Lake City, UT
Avatar f tn
Blank
achillea
CA
11548417 tn?1440481484
Blank
Ger57
Netherlands
Avatar m tn
Blank
Occupant
IL
Avatar m tn
Blank
tacolino
Ireland
144586 tn?1284669764
Blank
caregiver222